MAUDE Adverse Event Report: MEDOS INTERNATIONAL SARL OG CMPLX XTRASOFT COIL 3X6; NEUROVASCULAR EMBOLIZATION DEVICE

MEDOS INTERNATIONAL SARL OG CMPLX XTRASOFT COIL 3X6; NEUROVASCULAR EMBOLIZATION DEVICE
Model Number 640CX0306
Medical Device Problem Codes Stretched (1601); Failure to Advance (2524); Difficult to Advance (2920)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/11/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product complaint # (b)(4).Procode: krd/hcg.Initial reporter: the customer contact information, including name, occupation, phone, fax, and e-mail address, was not reported.The device is available to be returned for evaluation and testing.However, it has not been received to date as indicated as other in this section as the reason for non-evaluation.If the device returns, a device investigation will be performed.A supplemental report will be submitted if new facts arise which materially alter information submitted in a previous mdr report.
 
Event or Problem Description
As reported by the field, during a coil embolization, a 3x6 orbit galaxy xtrasoft coil (640cx0306, 30337725) couldn't be advanced nor retrieved by the physician.The physician pulled the coil and the unspecified microcatheter (mc) at the same time.After inspection, it turns out to be stretched.There was no patient injury reported.
 
Additional Manufacturer Narrative
Product complaint #: (b)(4).The product has been returned for evaluation and testing; however, the engineering evaluation has not been completed.A supplemental report will be submitted if new facts arise which materially alter information submitted in a previous mdr report.
 
Additional Manufacturer Narrative
Product complaint #: (b)(4).A supplemental report will be submitted if new facts arise which materially alter information submitted in a previous mdr report.Complaint conclusion: as reported by the field, during a coil embolization, a 3x6 orbit galaxy xtrasoft coil (640cx0306, 30337725) couldn't be advanced nor retrieved by the physician.The physician pulled the coil and the unspecified microcatheter (mc) at the same time.After inspection, it turns out to be stretched.There was no patient injury reported.No additional information is available.A non-sterile unit og cmplx xtrasoft coil 3x6 was received at cerenovus inside of a pouch for evalaution.The device was visually inspected, and it was found that the hypo-tube is kinked at 15 inches, also, it was noted protruded from the introducer.No other damages or anomalies were observed on the device during the visual analysis.The og cmplx xtrasoft coil 3x6 was inspected under a microscope and the embolic coil was found stretched, no other damages or anomalies were observed during the microscope analysis.The functional test could not be performed due to the hypo-tube was found kinked and protruded from the introducer.A manufacturing record evaluation was performed for the finished device 30337725 number, and no non-conformances related to the reported complaint condition were identified.Cerenovus conducted a visual and microscopic inspection.A functional test could not be performed due to the conditions in which the device was returned.During the visual analysis of the device, the hypo-tube was found kinked and protruded from the introducer, these conditions are related to the customer¿s complaints regarding ¿detachable coil delivery system (dcs) - resistance/friction-during withdrawal with no loss of cerebral target position¿ and ¿detachable coil delivery system (dcs) - impeded in microcatheter with no loss of cerebral target position¿.Based on these findings during the microscope inspection, the customer complaint was confirmed.During the microscopic inspection, the embolic coil was found with a stretch condition, this condition is related to the customer¿s complaint regarding ¿coil - unraveled/stretched-in microcatheter¿.Based on the findings during the microscope inspection, the customer complaint was confirmed.A manufacturing record evaluation was performed, and no non-conformances related to the reported complaint condition were identified.Impeded in microcatheter, resistance/friction and unraveled/stretched are known potential issues associated with the use of the device.The ifu contains instructions and cautions regarding these issues.It should be noted that product failure is multifactorial.The instructions for use (ifu) do contain the following precautions: ¿ if repositioning of the microcoil is necessary, carefully observe the motion of the microcoil in respect to the dpu wire while retracting the microcoil under fluoroscopy.If the microcoil movement is not one-to-one with the dpu wire, or if repositioning is difficult, the microcoil may have become stretched and could possibly break.Gently remove and discard the microcoil system.If the microcoil is positioned at a relative sharp angle to the microcatheter, a microcoil may stretch or break as it is being withdrawn.By repositioning the distal tip of the microcatheter at or slightly inside the ostium (neck) of the aneurysm, the microcoil may be more easily funneled back into the microcatheter.Assignment of root cause for the events remains speculative and inconclusive, based on the limited information provided and the evidence presented by the returned device; however, it is possible that clinical and procedural factors, including device manipulation and device interaction, may have contributed to the reported failures and damages on the returned system.Multiple attempts to obtain additional information were unsuccessful.If information is provided at a later date, the file will be reopened and processed accordingly.As part of the cerenovus quality process, all devices are manufactured, inspected, and released to approved specifications.As part of the post market surveillance program, information from this complaint is trended to identify statistical signals for consideration of further correction action.Since there was no evidence to suggest the event was related to a manufacturing or design issue, no corrective actions will be taken at this time.

Brand Name
OG CMPLX XTRASOFT COIL 3X6
Common Device Name
NEUROVASCULAR EMBOLIZATION DEVICE
Manufacturer (Section D)
MEDOS INTERNATIONAL SARL
chemin-blanc 38
le locle neuchatel CH-24 00
SZ  CH-2400
MDR Report Key11920887
Report Number3008114965-2021-00227
Device Sequence Number3831417
Product Code KRD
UDI-Device Identifier10886704030591
UDI-Public10886704030591
Combination Product (Y/N)N
PMA/510(K) Number
K093973
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source foreign,health professional
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 05/12/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/30/2021
Device Model Number640CX0306
Device Catalogue Number640CX0306
Device Lot Number30337725
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/17/2021
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/12/2021
Supplement Date Received by Manufacturer06/17/2021
08/02/2021
Initial Report FDA Received Date06/02/2021
Supplement Report FDA Received Date07/06/2021
08/02/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
UNSPECIFIED MICROCATHETER